Herbal Remedies Can Have `Devastating Effects’

The Australian – LONDON: Herbal remedies taken by millions of people can pose a serious risk to health by interfering with medicines commonly prescribed for heart disease, doctors say. Warnings that supplements such as St John’s wort, ginkgo biloba and garlic can diminish the effectiveness of drugs or cause dangerous side-effects have been restated by researchers in the US. Interactions with medicines could cause “devastating effects” in vulnerable patients such as the elderly, people with liver or kidney problems or those at greater risk of bleeding, they said.

Ed. – FACTS: The media has taken the most dramatic (over)statement to head their article; Other drugs ALSO interact (with any drugs a person is taking) in a dangerous way – potentially worse than most herbal preparations. Herbs are where a LOT of our medicine CAME FROM. //Use commonsense re what you’re ingesting. People: TELL your Health Professionals (Doctors OR Naturopaths) everything you are taking! Doctors & Naturopaths – *** ASK people; if not sufficent consulting time – CHANGE it.